Alert archive / Florida / Special Weather Statements in 2015
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Nov 22, 2015, 9:21 AM EST for Hendry County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 22, 2015, 9:21 AM EST (14:21 UTC)
- Expired
- Nov 22, 2015, 10:00 AM EST
- In force
- 39 min
- Issued by
- NWS Miami, FL
County Hendry County, FL
The radar
The Miami radar (KAMX), 88 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 2.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
927
WWUS82 KMFL 221421
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
921 AM EST SUN NOV 22 2015
FLZ066-067-070-071-221500-
INLAND BROWARD COUNTY FL-INLAND COLLIER COUNTY FL-
INLAND PALM BEACH COUNTY FL-HENDRY FL-
921 AM EST SUN NOV 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR THE DEVELOPMENT OF FUNNEL CLOUDS
FOR NORTHWESTERN BROWARD...SOUTHWESTERN PALM BEACH...EAST CENTRAL
COLLIER AND SOUTHEASTERN HENDRY COUNTIES UNTIL 1000 AM EST...
* AT 920 AM EST...DOPPLER RADAR WAS TRACKING A SHOWER CAPABLE OF
PRODUCING A FUNNEL CLOUD OVER MILE MARKER 60 ON ALLIGATOR ALLEY...
OR 22 MILES NORTH OF MONROE STATION...MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
BIG CYPRESS SEMINOLE RESERVATION...MILE MARKER 60 ON ALLIGATOR
ALLEY...MICCOSUKEE INDIAN RESERVATION...MICCOSUKEE SERVICE PLAZA...
BIG CYPRESS NATIONAL PRESERVE AND COLLIER COUNTY REST AREA ON
ALLIGATOR ALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 2633 8103 2636 8091 2628 8076 2616 8080
2611 8092 2610 8108 2619 8113
TIME...MOT...LOC 1420Z 244DEG 21KT 2617 8104
$$
60What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Nov 22, 6:28 AM EST, 2 hours 53 minutes earlier.
Area forecast discussion, Nov 22, 6:28 AM EST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 628 AM EST SUN NOV 22 2015 .AVIATION... BAND OF SHOWERS SHOULD BE EXITING TERMINALS AROUND 12Z...THEN EXPECT A BRIEF BREAK IN PCPN...BEFORE MORE WIDESPREAD SHRA MOVES IN BY MID-MRNG. RAIN SHOULD LAST AT LEAST THROUGH AFTERNOON BEFORE TAPERING OFF THIS EVENING. KEPT VFR CONDITIONS PREVAIL...BUT PERIODS OF MVFR CIGS QUITE POSSIBLE. SSW WINDS THIS MORNING TRANSITION THROUGH THE DAY...BECOMING NW THIS EVENING. GUSTS IN EXCESS OF 20 KT PSBL THIS AFTERNOON...MAINLY OUT OF THE WEST. && .PREV DISCUSSION... /ISSUED 441 AM EST SUN NOV 22 2015/ ..WET SUNDAY FOLLOWED BY COOLER AND WINDY EARLY THANKSGIVING WEEK... DISCUSSION... WATER VAPOR IMAGERY SHOWING A RATHER WELL-DEFINED "S-SHAPE" CLOUD SIGNATURE ASSOCIATED WITH THE FRONTAL SYSTEM IN THE EASTERN GULF AND ASSOCIATED MID/UPPER LEVEL SHORTWAVE STREAMING EASTWARD. THIS FEATURE IS ACCOMPANIED BY PRONOUNCED UPPER LEVEL DIVERGENCE WHICH WILL AID IN SHOWERS AND SCATTERED THUNDERSTORMS ACROSS SOUTH FLORIDA AS WARM AND HUMID SOUTHERLY WINDS STREAM NORTH AHEAD OF THE FRONT. RADAR PICKING UP A FEW DISCRETE CELLS EARLY THIS MORNING OVER THE GULF OF MEXICO WHICH COULD LEAD TO WATERSPOUTS THIS MORNING. HOWEVER, LATEST TRENDS INDICATE THAT WINDS ARE BECOMING MORE UNIDIRECTIONAL WITH TIME, DECREASING THIS POTENTIAL. WATERSPOUTS ARE ALSO POSSIBLE OVER THE ATLANTIC WATERS MAINLY THIS MORNING. SATELLITE IMAGERY SHOWS A POCKET OF SLIGHTLY DRIER AIR OVER THE SE GULF OF MEXICO BEHIND THE CLUSTER OF CONVECTION MOVING ONSHORE THE SW GULF COAST WHICH MAY TEMPORARILY DECREASE COVERAGE OF PRECIPITATION ACROSS SOUTH FLORIDA LATER THIS MORNING. HOWEVER WITH THE COLD FRONT MAKING STEADY SOUTHWARD PROGRESS, DEEP MOISTURE REMAINING IN PLACE, MID/UPPER SHORTWAVE MOVING OVERHEAD AND SURFACE HEATING, EXPECT ADDITIONAL SHOWERS AND THUNDERSTORMS TO DEVELOP BY MIDDAY AND CONTINUE DURING THE AFTERNOON. EXPECT A FEW STRONGER CELLS WITH WIND GUSTS UP TO 35 MPH ALONG WITH LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO SOME FLOODING. THE COLD FRONT WILL MAKE IT TO THE LAKE OKEECHOBEE AREA LATE THIS AFTERNOON, THEN ACROSS THE REMAINDER OF SOUTH FLORIDA DURING THE EARLY TO MIDDLE PART OF THE EVENING BEFORE MOVING INTO THE STRAITS OF FLORIDA BY MIDNIGHT. RAIN WILL TAPER OFF SHORTLY AFTER THE FRONTAL PASSAGE WITH ABOUT AN HOUR OR TWO OF LIGHTER PRECIPITATION BEHIND THE FRONT. THE MUCH ANTICIPATED COOLER AIR ARRIVES TONIGHT ON STRONG AND GUSTY NORTH WINDS. TEMPERATURE FORECAST FOR THE NEXT COUPLE OF DAYS HAS CHANGED LITTLE FROM PREVIOUS DAYS, WITH LOWS IN THE MID TO UPPER 50S INTERIOR PORTIONS OF SOUTHWEST FLORIDA AND 60S ELSEWHERE EARLY MONDAY MORNING. HIGHS ON MONDAY ONLY IN THE LOWER TO MID 70S...ABOUT 5-7 DEGREES BELOW NORMAL. THE COOLEST NIGHT IS STILL EXPECTED TO BE MONDAY NIGHT INTO TUESDAY MORNING WITH LOWS GENERALLY ABOUT 2-5 DEGREES COOLER THAN TONIGHT'S READINGS. WINDS WILL BECOME NE/ONSHORE AT THE EAST COAST MONDAY NIGHT WHICH BEGINS THE MODERATING TREND, AS WELL AS LEAD TO A FEW SHOWERS ALONG THE EAST COAST. MODERATE/STRONG NORTHEAST FLOW PATTERN SETTLES INTO SOUTH FLORIDA FOR MOST OF THANKSGIVING WEEK. THIS WILL RESULT IN CONTINUED BREEZY CONDITIONS, SEASONABLY MILD TEMPERATURES AND MODERATE HUMIDITY LEVELS (HIGHS IN THE LOWER 80S AND LOWS IN THE 60S/LOWER 70S) AND PASSING SHOWERS MAINLY EAST COAST METRO AREAS. THE EAST COAST SHOWERS ARE EXPECTED TO INCREASE SLIGHTLY TUESDAY NIGHT/WEDNESDAY AS A WEAK MID/UPPER LEVEL SHORTWAVE ZIPS THROUGH THE AREA IN ZONAL W/NW UPPER LEVEL FLOW, ALTHOUGH THE MOISTURE WILL REMAIN QUITE SHALLOW WITH NO THUNDER. A MID LEVEL CUTOFF LOW DIGS OFF THE FLORIDA EAST COAST THANKSGIVING DAY AND MOVES SOUTH TO THE CARIBBEAN BY THE UPCOMING HOLIDAY WEEKEND. NO MAJOR IMPACTS FROM THIS FEATURE EXPECT TO CONTINUE TO SUPPORT SCATTERED EAST COAST SHOWERS THROUGH AT LEAST FRIDAY BEFORE DRIER LOW LEVEL AIR MOVES IN OVER THE WEEKEND. MARINE... ROUGH MARINE CONDITIONS BEGIN TONIGHT AND CONTINUE WELL INTO THANKSGIVING WEEK AS WINDS GUST TO NEAR 30 KNOTS AND SEAS BUILD TO 10 FEET IN THE GULF STREAM AND AS HIGH AS 8 FEET OVER THE OUTER GULF WATERS MONDAY. A SMALL CRAFT ADVISORY WILL IN ALL LIKELIHOOD BE ISSUED LATER TODAY FOR ALL LOCAL WATERS AND CONTINUE IN PLACE FOR MOST OF THE WEEK. WINDS BECOME NORTHEAST MONDAY NIGHT/TUESDAY BUT REMAIN 20-25 KNOTS WITH SEAS 7-9 FEET GULF STREAM AND 5-6 FEET GULF OF MEXICO WATERS. THE NEXT HIGH TIDE CYCLE IS COMING UP THIS WEEK WITH HIGHEST ASTRONOMICAL TIDES ON WEDNESDAY AND THANKSGIVING DAY. NUISANCE TIDAL FLOODING COULD BE AN ISSUE MOST OF THE WEEK AND COULD BE EXACERBATED BY THE PERSISTENT ONSHORE WINDS ALONG THE ATLANTIC COAST. STILL TOO EARLY TO TELL WHETHER WE'LL SEE ANY TIDAL FLOODING BUT THE POSSIBILITY CERTAINLY EXISTS AND WE'LL KEEP A CLOSE EYE ON IT DURING THE NEXT SEVERAL DAYS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 80 64 74 63 / 90 50 20 20 FORT LAUDERDALE 81 65 75 65 / 90 60 20 20 MIAMI 81 65 75 64 / 90 60 20 20 NAPLES 80 61 73 56 / 90 30 10 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM...59/RM LONG TERM....59/RM AVIATION...23/SK
Hazardous weather outlook, Nov 22, 3:50 AM EST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 350 AM EST SUN NOV 22 2015 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 222100- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 350 AM EST SUN NOV 22 2015 ...LOCALIZED URBAN STREET FLOODING POSSIBLE... ...SCATTERED THUNDERSTORMS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY. OCCASIONAL CLOUD TO GROUND LIGHTNING WILL BE A DANGER WITH ANY THUNDERSTORM. WATERSPOUTS: WATERSPOUTS ARE POSSIBLE ON GULF AND ATLANTIC WATERS, ESPECIALLY THIS MORNING. WIND: GUSTY NORTH WIND OF 20-30 KT WILL LIKELY CAUSE HAZARDOUS MARINE CONDITIONS TONIGHT ON OFFSHORE GULF AND ATLANTIC WATERS. FLOODING: LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY. STREET FLOODING MAY RESULT FROM THIS RAINFALL, MAINLY OVER URBAN AREAS. WAVES: WAVES FOR OFFSHORE GULF AND ATLANTIC WATERS ARE LIKELY TO BUILD TO 6 TO 8 FEET TONIGHT. THIS WILL LIKELY LEAD TO HAZARDOUS MARINE CONDITIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GUSTY NORTH AND NORTHEAST WINDS ARE EXPECTED MUCH OF THE WEEK. THESE WINDS ALONG WITH HIGHER SEAS WILL LIKELY CREATE HAZARDOUS MARINE CONDITIONS THROUGH THE WEEK. THE RISK FOR RIP CURRENTS ON ATLANTIC BEACHES WILL INCREASE RAPIDLY MONDAY...AND LIKELY REMAIN PRESENT THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. KONARIK
In the hours before
Special weather statement, Nov 22, 9:21 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
921 AM EST SUN NOV 22 2015
FLZ066-067-070-071-221500-
INLAND BROWARD COUNTY FL-INLAND COLLIER COUNTY FL-
INLAND PALM BEACH COUNTY FL-HENDRY FL-
921 AM EST SUN NOV 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR THE DEVELOPMENT OF FUNNEL CLOUDS
FOR NORTHWESTERN BROWARD...SOUTHWESTERN PALM BEACH...EAST CENTRAL
COLLIER AND SOUTHEASTERN HENDRY COUNTIES UNTIL 1000 AM EST...
* AT 920 AM EST...DOPPLER RADAR WAS TRACKING A SHOWER CAPABLE OF
PRODUCING A FUNNEL CLOUD OVER MILE MARKER 60 ON ALLIGATOR ALLEY...
OR 22 MILES NORTH OF MONROE STATION...MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
BIG CYPRESS SEMINOLE RESERVATION...MILE MARKER 60 ON ALLIGATOR
ALLEY...MICCOSUKEE INDIAN RESERVATION...MICCOSUKEE SERVICE PLAZA...
BIG CYPRESS NATIONAL PRESERVE AND COLLIER COUNTY REST AREA ON
ALLIGATOR ALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 2633 8103 2636 8091 2628 8076 2616 8080
2611 8092 2610 8108 2619 8113
TIME...MOT...LOC 1420Z 244DEG 21KT 2617 8104
60The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 6:38 AM EST | Special Marine Warning | MFL | 52 min | |
| Nov 22, 9:37 AM EST | Special Weather Statement | MFL | Collier | 53 min |
| Nov 22, 10:24 AM EST | Special Weather Statement | MFL | Broward | 51 min |
| Nov 22, 10:50 AM EST | Small Craft Advisory | MFL | 8 days | |
| Nov 22, 11:12 AM EST | Special Weather Statement | MFL | Broward | 48 min |
| Nov 22, 11:35 AM EST | Tornado Warning | MFL | Broward | 25 min |
| Nov 22, 12:09 PM EST | Special Marine Warning | MFL | 51 min | |
| Nov 22, 12:09 PM EST | Special Weather Statement | MFL | Broward | 51 min |
| Nov 22, 12:49 PM EST | Special Marine Warning | MFL | 26 min | |
| Nov 22, 1:08 PM EST | Special Marine Warning | MFL | 52 min | |
| Nov 22, 2:10 PM EST | Special Marine Warning | MFL | 95 min | |
| Nov 22, 2:19 PM EST | Special Marine Warning | MFL | 56 min |
Nearby
Special Weather Statements in Florida, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.